MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; 3MM TRIAL OFFSET WITH LOCKING SYSTEM

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; 3MM TRIAL OFFSET WITH LOCKING SYSTEM
Model Number 02.07.10.8651
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The antirotational insert of the trial offset 3mm broke and remained attached the tibial puncher, while the body of the trial offset remained stuck in the tibial canal.About 45 minutes were required to remove the broken part and the surgeon had to remove part of the tibial bone to be able to grab the offset.Broken part retrieved and surgery completed successfully.Bone quality normal.
 
Additional Manufacturer Narrative
Batch review performed on 12 march 2026.Lot 2259674g: (b)(4) items manufactured and released on 25-jun-2025.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Visual inspection performed by r&d project manager the visual inspection confirms a breakage of the retentive system that locks the trial offset to the tibia keel puncher.The fixation ring and the locking insert became removed from the body of the trial offset, making it difficult to remove the offset itself from the tibia.Clinical evaluation performed by clinical affairs department.An intraoperative instrument offset thread breakage occurred, resulting in retention of components within the tibial canal and necessitating prolonged and more invasive retrieval maneuvers.This led to iatrogenic bone loss and reported weakening of the tibia, representing a clinically relevant adverse event.The available postoperative radiograph shows a final implant configuration with acceptable coronal alignment; however, it does not allow assessment of the reported bone loss or structural compromise due to the availability of a single projection.Further clinical and radiographic follow-up would be necessary to evaluate potential long-term consequences.Root cause: the issue was likely influenced by a combination of the inherent mechanical limitations of the design version involved and the forces applied under the specific conditions of use.

Brand Name
KNEE INSTRUMENTS
Common Device Name
3MM TRIAL OFFSET WITH LOCKING SYSTEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24738824
Report Number3005180920-2026-00253
Device Sequence Number16057660
Product Code LXH
UDI-Device Identifier07630345713148
UDI-Public07630345713148
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.10.8651
Device Lot Number2259674G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite